Trez Anderson; the life of a Quadriplegic

 

 

Trez Anderson, 19, of Calgary, Alta, sits in his wheel chair at the Fanning Centre. Trez spends most of his days here; however is currently working with two ladies advocating against drug abuse.

By Courtney M Lovgren

At age 18, Trez Anderson, now 20 was left in the basement of a Red Deer home while overdosing on crystal meth that was unknowingly laced with fentanyl.

Anderson had been using marijuana his entire teenage years.

Eventually he found that the high from marijuana wasn’t strong enough.

Anderson started using cocaine at the age of 16, and by the age of 17 he was using crystal meth.

The last crystal meth Anderson took was laced with fentanyl.

Anderson didn’t know it was laced, although he didn’t care.

It’s possible that if the crystal meth was not laced with fentanyl Anderson may not have overdosed.

“I began not to care what drugs I got, where they came from, or who I got them from as long as I was getting high, I was happy,” said Anderson in a face-to-face interview.

He would drive across town or to the nearest city, he didn’t care, he just needed his drug fix and he didn’t care how he got it.

At 18, Anderson experienced two strokes caused from the use of drugs.

For two days Anderson had laid unconscious in a basement suite, while suffering from type-one diabetes and a drug-induced coma.

Anderson’s girlfriend returned from work and noticed she could not wake him. She called his mom whom directed her to call the police.

Anderson was rushed to the Red Deer hospital. He stayed in a coma for 10 days.

Once Anderson woke up from being in a coma the doctors explained he had overdosed.

Anderson had been doing drugs a long time before he over dosed, he considered himself a professional drug user, and he didn’t expect to ever overdose.

“I was experienced, I had been doing them for so long,” said Anderson

Anderson spent seven months recovering from his coma in the Red Deer hospital before being transferred to the Calgary Peter Lougheed hospital.

After spending three months at the Peter Lougheed hospital Anderson was moved into the Vernon Fanning Centre where he has now been living for a year and a half.

Anderson’s time was spent in the ICU unit of the hospital.

Anderson is now a quadriplegic, all because he made the choice to do drugs.

This is a result of the use of crystal meth laced with fentanyl. The result could have been death.

Anderson considers himself lucky to even be alive; he could have died.

He is thankful to have become a quadriplegic and not be dead.

Life is a little bit difficult because he can’t feed himself and he can’t go to the bathroom.

Starting Nov 4 2016 Anderson will be attending six different high schools around Calgary.

He hopes to help young teens understand how dangerous drugs can be.

He would like to inspire kids to not do drugs. Anderson wants teens to see the effects drugs have on people, he hopes that by attending schools teens will be more likely to say no to drugs.

Anderson is cared for at the Vernon Fanning Centre.

The nurses and doctors visit regularly to ensure he is receiving the best care possible.

The caregivers at the fanning are very nice and helpful to Anderson. They bring him juice and make sure he is comfortable. Anderson’s favorite caregiver is Michelle Turner.

He doesn’t see many women so he flirts with her as much as possible.

Anderson enjoys seeing her smile so he does all he can to make her smile.

“Trez is so much fun to care for. I try to make his days as fun as possible, nobody wants to be in his condition, but if I can make him laugh I know I’m doing my job,” said Turner in a face-to-face interview.

According to Alberta Health services website in 2015, 274 people died as a result of using an opioid referred to as Fentanyl. Some of the most common symptoms of Fentanyl over dose are: breathing slow or not at all, throwing up, skin may be cold and clammy, not being able to wake the person up.

But no matter what you buy… Fentanyl may be hiding in the drugs you’re using, and it can kill you,” stated the Alberta Health Services website.

The only known antidote to reverse the overdose is Naloxone; it must be use right away. You can get a Naloxone kit at any walk in clinic free of cost according to the Alberta health services website.

http://www.albertahealthservices.ca/info/page12491.aspx

Be the first to reply

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.